MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
During device evaluation assessment it was found that synclara system, non-ft sw, hc, na had smart filter broken.There was no patient injury or death reported with this event.
 
Additional Manufacturer Narrative
The baxter technician found the smart filter cracked and needed to be replaced.The synclara cough system is intended for use on patients who are unable to cough or clear secretions effectively due to reduced peak cough expiratory flow or respiratory muscle weakness.The synclara cough system provides a noninvasive therapy designed for use by patients, caregivers, and healthcare providers.The system will simulate a cough to remove secretions in patients with a compromised peak cough flow.Possible adverse conditions listed in the device instructions for use include swallowing too much air resulting in the likelihood of vomiting and aspiration.The use of a face mask may result in discomfort, vomiting, or breathlessness in some patients.Close supervision throughout the treatment is necessary when this product is used by children or patients with physical limitations or impaired cognitive abilities.A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this product.It is unknown if the customer performs preventative maintenance on their products.The technician replaced the patient circuit and filter to resolve the reported event.Based on this information, no further action is required.Although there was no reported injury with this event, if the report of a cracked smart filter were to recur, it could potentially cause serious injury or death.Therefore baxter is reporting this event.

Brand Name
SYNCLARA COUGH SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key24823944
Report Number3008145987-2026-00027
Device Sequence Number9594554
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554(11)240422
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberM08575
Device Catalogue NumberM08575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown